MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: lot history review revealed this is the only complaint for corporate lot number gfdn2639.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: during evaluation of the returned device, an 035 guidewire was advanced successfully from the distal tip to the catheter hub without issues.Negative pressure was applied to the catheters inflation port, but negative pressure was not maintained and bubbles accumulated in the indeflator.The balloon could not be inflated due to a leak in the balloon.The material rupture was identified in the middle of the balloon.Therefore, the investigation is confirmed for the reported material rupture.Labeling review: ifu baw1400000 states in section 2: indications for use "the lutonix® catheter is indicated for percutaneous transluminal angioplasty (pta), after pre-dilatation, for treatment of stenotic lesions of dysfunctional native arteriovenous dialysis fistulae that are 4 mm to 12 mm in diameter and up to 80 mm in length." in section 4: warnings it states "compromising the structural integrity of the device and/or failure which, in turn, may result in patient injury." and "do not exceed the rated burst pressure (rbp) recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over-pressurization, use of a pressure monitoring device is recommended." in section 5.1: general precautions it states "the safety and effectiveness of lutonix catheter have not been established for treatment in cerebral, carotid , coronary or renal vasculature." in section 5.4: device use/ procedure precautions states "predilatation with uncoated pta catheter is required prior to use of lutonix catheter.Always advance and retrieve the lutonix catheter under negative pressure.Whenever possible, the lutonix catheter should be the final treatment of the vessel, however post dilatation is allowed with another pta catheter or the previously used lutonix catheter." in section 8: potential adverse events it states "potential adverse events which may be associated with a peripheral balloon dilatation procedure lists rupture as a potential adverse event.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right superficial femoral artery accessed via contralateral approach, the balloon allegedly ruptured at nominal pressure.Another device was used to complete the procedure.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9808967
Report Number3006513822-2020-00004
Device Sequence Number16304386
Product Code ONU
UDI-Device Identifier00801741123238
UDI-Public(01)00801741123238
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model Number9004
Device Catalogue NumberLX3513051205F
Device Lot NumberGFDN2639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight48